Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Nighttime panic attack? Was it the increase in dosage?  (Read 259 times)

0 Members and 1 Guest are viewing this topic.

Offline NYGirl

  • Full Member
  • ***
  • Posts: 136
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Nighttime panic attack? Was it the increase in dosage?
« on: May 02, 2014, 07:17:00 AM »
Hi all!  I haven't been on in a while.  Have been doing pretty well over the past 3 months.
Have been on 25mg Zoloft for panic since last August.  Starting to increase so went up to 37.5mg on April 13.
First week had a headache and a little dizzy and panicky but generally ok.  Took a little Ativan to combat the panic.
This week though has been different.  Sun night I got the stomach bug, Monday I layed around all day, Tuesday started to feel a bit better and yesterday, Thursday I felt fine. All week I've felt like I had too much energy like kinda jittery.  I attributed it to laying around all Monday. I fell asleep last night at 10pm.  Woke up with a startle at 11:15pm with my heart racing, pupils dilated, all sweaty and feeling all shaky and loopy.  When I was on 50mg Zoloft I remember getting like that sometimes.  My dr wants me to get to 100mg Zoloft.  I didn't have this at 25mg zoloft.  Is it the meds?  Have an appt with dr tonight but am looking for some insight.
Thanks!
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 4582
  • Country: au
  • Rec's: 105
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Nighttime panic attack? Was it the increase in dosage?
« Reply #1 on: May 02, 2014, 08:13:21 AM »
Is it the meds?

My guess is no because it has been over 2 weeks since you upped the dose and it was only a small increase, but it can't be completely ruled out.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline NYGirl

  • Full Member
  • ***
  • Posts: 136
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Nighttime panic attack? Was it the increase in dosage?
« Reply #2 on: May 02, 2014, 08:17:10 AM »
Thx Ian.  Do you suspect just a good old fashion panic attack?
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 4582
  • Country: au
  • Rec's: 105
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Nighttime panic attack? Was it the increase in dosage?
« Reply #3 on: May 02, 2014, 09:34:46 AM »
Do you suspect just a good old fashion panic attack?

Yes. Nocturnal panic attacks are relatively common in panic disorder. Antidepressants can sometimes increase the frequency on occasions, often during stressful periods. During sleep there are huge changes in the balance of neurotransmitters, especially during the REM stage, compared to the awake state and antidepressants can affect this. Some experience very vivid dreams as a result, I did when taking imipramine, others may awaken in the middle of the dream thinking it's real life which can be scary if the muscles are still disconnected as part of REM to prevent the acting out dreams, and a small percentage may awaken into the middle of a panic attack. There's not a lot you can do beyond recognizing it for what it is, calming down, perhaps with a cup of warmed milk and trying to go back to sleep.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline NYGirl

  • Full Member
  • ***
  • Posts: 136
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Nighttime panic attack? Was it the increase in dosage?
« Reply #4 on: May 02, 2014, 11:47:15 AM »
Thank you so much.  As always.  :)
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
3 Replies
1686 Views
Last post April 19, 2010, 10:16:41 AM
by sparrow
4 Replies
1004 Views
Last post May 13, 2012, 06:22:04 AM
by ainteazy68
16 Replies
27593 Views
Last post July 27, 2011, 06:45:12 PM
by Irishmanwrites
9 Replies
1987 Views
Last post September 04, 2012, 04:33:39 PM
by flutterbies
8 Replies
680 Views
Last post March 03, 2013, 10:31:29 PM
by insights